Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 5, 2013, 3:16 PM CST for Chambers County, Lee County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2013, 3:16 PM CST (21:16 UTC)
- Expired
- Mar 5, 2013, 4:00 PM CST
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Lee County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 3:50 PM CST | TSTM WND DMG | 3 Nw Smiths, AL | SEVERAL TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 280 AND LEE RD 379. THERE WAS ALSO AN AUTOMOBILE ACCIDENT RELATED TO THE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 1:31 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196
WUUS54 KBMX 052116
SVRBMX
ALC017-081-052200-
/O.NEW.KBMX.SV.W.0025.130305T2116Z-130305T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CST TUE MAR 5 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
LEE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 400 PM CST
* AT 315 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STURKIE TO NOTASULGA...AND MOVING EAST
AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...SMITHS...OAK BOWERY...AUBURN UNIVERSITY...
CUSSETA...BEAUREGARD AND BEANS MILL.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 51 THROUGH 70...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3251 8506 3248 8506 3247 8511 3258 8570
3282 8549 3281 8516 3278 8512 3275 8514
3274 8511 3269 8511 3267 8509 3264 8509
3261 8508 3251 8500
TIME...MOT...LOC 2116Z 276DEG 48KT 3280 8544 3261 8562
$$
GRANTHAM3 follow-up statements
993
WWUS54 KBMX 052131
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CST TUE MAR 5 2013
ALC017-081-052200-
/O.CON.KBMX.SV.W.0025.000000T0000Z-130305T2200Z/
LEE AL-CHAMBERS AL-
331 PM CST TUE MAR 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHAMBERS AND LEE COUNTIES UNTIL 400 PM CST...
AT 330 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIRFAX TO AUBURN...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHS...FAIRFAX...RIVER VIEW...BEULAH...GRIFFEN MILL...BLEECKER...
SMITHS STATION AND MONTEREY HEIGHTS.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 51 THROUGH 70...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3251 8506 3248 8506 3247 8511 3255 8555
3281 8528 3281 8516 3278 8512 3275 8514
3274 8511 3269 8511 3267 8509 3264 8509
3261 8508 3251 8500
TIME...MOT...LOC 2131Z 276DEG 48KT 3278 8520 3259 8538
$$
GRANTHAM259
WWUS54 KBMX 052138
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CST TUE MAR 5 2013
ALC017-052148-
/O.CAN.KBMX.SV.W.0025.000000T0000Z-130305T2200Z/
CHAMBERS AL-
338 PM CST TUE MAR 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMBERS COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3251 8500 3251 8506 3248 8506 3247 8511
3255 8551 3272 8521 3275 8519 3275 8513
3274 8511 3269 8511 3267 8509 3261 8508
TIME...MOT...LOC 2138Z 276DEG 48KT 3277 8508 3265 8514
3255 8534
$$
ALC081-052200-
/O.CON.KBMX.SV.W.0025.000000T0000Z-130305T2200Z/
LEE AL-
338 PM CST TUE MAR 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LEE COUNTY UNTIL 400 PM CST...
AT 338 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RIVER VIEW TO BEANS MILL TO BEAUREGARD...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHS...GRIFFEN MILL...BLEECKER...SMITHS STATION...BARTLETTS FERRY
DAM AND MONTEREY HEIGHTS.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 51 THROUGH 62...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3251 8500 3251 8506 3248 8506 3247 8511
3255 8551 3272 8521 3275 8519 3275 8513
3274 8511 3269 8511 3267 8509 3261 8508
TIME...MOT...LOC 2138Z 276DEG 48KT 3277 8508 3265 8514
3255 8534
$$
GRANTHAM205
WWUS54 KBMX 052145
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CST TUE MAR 5 2013
ALC081-052200-
/O.CON.KBMX.SV.W.0025.000000T0000Z-130305T2200Z/
LEE AL-
345 PM CST TUE MAR 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LEE
COUNTY UNTIL 400 PM CST...
AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES EAST OF RIVER VIEW TO 7 MILES NORTHEAST OF BLEECKER TO
GRIFFEN MILL...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHS...SMITHS STATION AND MONTEREY HEIGHTS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3251 8500 3251 8506 3248 8506 3247 8511
3251 8531 3266 8514 3274 8511 3269 8511
3267 8509 3261 8508
TIME...MOT...LOC 2146Z 276DEG 48KT 3276 8495 3264 8501
3254 8521
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 12:01 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 5, 12:01 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1201 PM CST TUE MAR 5 2013 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... STRONG COLD FRONT REALLY MAKING AND EASTWARD PUSH EARLY THIS AFTERNOON. A FEW STORMS HAVE BEEN STRONG TO SEVERE WITH DIME TO HALF DOLLAR SIZE HAIL. STILL DO NOT HAVE ANY SURFACE BASED CAPE TO WORK WITH JUST AHEAD OF THE FRONT...BUT WARMER CONDITIONS MAY ALLOW SOME CAPE DEVELOPMENT EAST LATER THIS AFTERNOON. SHEAR VALUES WOULD ALLOW SOME STORM ORGANIZATION AND WE MAY SEE AN UPSWING IN ACTIVITY BY 3 PM EAST. K INDICES AND THEREFORE OVERALL MOISTURE CONTENT IS LIMITED ALONG THE SOUTHERN PERIPHERY OF THE AREA...BUT UPPER FORCING IS VERY STRONG. MOISTURE TRANSPORT VECTORS ARE ALSO NOT TOO FAVORABLE FOR ADDING ANY SIGNIFICANT MOISTURE BEFORE THE FRONT GOES BY. UPPER LEVEL CAPE IN THE HAIL GROWTH REGION WILL SUPPORT MORE HAIL THROUGH THE AFTERNOON AND THE WET BULB ZERO IS JUST BELOW 9K FT. SOME OF THIS HAIL MAY APPROACH SEVERE LIMITS BUT MOST WILL BE IN THE PEA TO DIME SIZE RANGE. DAMAGING WINDS WILL ALSO BE POSSIBLE WITH SOME DRY AIR ALOFT. EXPECT 45 TO 65 MPH NEAR THE STRONGER THUNDERSTORM ACTIVITY. WINDS REMAIN GUSTY OUTSIDE THE RAIN AREAS WITH 35 TO 45 MPH POSSIBLE BOTH AHEAD AND BEHIND THE FRONT. SURFACE TEMPS AND DEW POINTS DROP SIGNIFICANTLY BEHIND THE FRONT AND HAVE ADJUSTED THE HOURLY TRENDS ACCORDINGLY...MUCH COOLER THIS AFTERNOON WEST. ANY STRONGER STORM THREAT ENDS BY 7 PM IN THE SOUTH AND EAST COUNTIES. INCREASED RAIN CHANCES A BIT FARTHER SOUTH BUT IT SHOULD RATHER BRIEF AS THE FRONT GOES BY. 75 && .AVIATION... FOR 18Z TAF DISCUSSION. BASED ON CURRENT OBSERVATIONS AND TRENDS...MVFR CIGS WILL BE PREDOMINANT AS THE SHOWERS AND STORMS AHEAD OF THE COLD FRONT MOVE THRU THE AREA THIS AFTERNOON...ALTHOUGH SOME BRIEF IFR CANNOT BE RULED OUT. RADAR CURRENTLY SHOWS A THIN LINE OF HEAVIER SHOWERS AND EMBEDDED TSTORMS MOVING ACROSS WESTERN ALABAMA...AND THE SPEED OF THIS FEATURE HAS IT IMPACTING TCL BY 19Z AND THEN ANB BY 21Z...ROUGHLY. TIMING WAS MORE DIFFICULT FOR THE SOUTHEAST...THEREFORE GAVE A SOMEWHAT LARGER WINDOW FOR POSSIBLE TSTORM ACTIVITY. SCATTERED SHOWERS ARE POSSIBLE FOR AN HOUR OR SO ONCE THE LINE PASSES...WITH CIGS SLOWLY INCREASING THRU THE REMAINDER OF THE AFTERNOON AND EVENING. WINDS WILL REMAIN GUSTY THRU MUCH OF THE PERIOD THANKS TO A TIGHT PRESSURE GRADIENT BOTH AHEAD AND BEHIND THE FRONTAL SYSTEM. SOUTHWESTERLY WINDS WILL SWITCH TO THE NORTHWEST AFTER FRONTAL PASSAGE. SUSTAINED WINDS OF 15-20 KTS WITH GUSTS UP TO 30 KTS ARE POSSIBLE...ESPECIALLY IMMEDIATELY FOLLOWING THE FRONT. 19 && .PREV DISCUSSION... /ISSUED 519 AM CST TUE MAR 5 2013/ DISCUSSION... AMPLE CLOUD COVER THIS MORNING WITH WARM MOIST SOUTHERLY FLOW SPREADING ACROSS THE STATE AHEAD OF A SURFACE FRONTAL SYSTEM. A SURFACE LOW WAS NOTED ACROSS THE MID MS RIVER VALLEY WITH AN ASSOCIATED FRONT EXTENDING TO THE SW INTO S TX. THIS LOW IS EXPECTED TO MOVE NEWD TODAY TOWARD OH AND WILL DRAG THE FRONT OUT OF TX AND ACROSS AL DURING THE AFTERNOON TODAY. AHEAD OF THE FRONT...SURFACE PRESSURE GRADIENTS WILL TIGHTEN SUFFICIENTLY ENOUGH OUTSIDE OF STORMS TO WARRANT A WIND ADVISORY FOR C AL WITH SUSTAINED S/SW 20-30 MPH AT TIMES AND GUSTS TO 35 MPH. BEHIND THE FRONT...WINDS SHOULD STAY UP AS WELL INITIALLY FROM THE W/NW. A WIND ADVISORY WILL BE IN EFFECT FROM NOON THRU 8 PM. SYSTEM ALTHOUGH MARGINAL IS LOOKING A LITTLE BETTER THAN YESTERDAY. LOW LEVEL INSTABILITY FOR THE MOST PART WILL BE LOW...EXCEPT POSSIBLY IN A SMALL WINDOW THIS AFTERNOON FROM NOON TO 5 PM-ISH ACROSS THE SE COUNTIES...GENERALLY S/E OF A ROANOKE TO MONTGOMERY LINE...WHERE SOUNDINGS DO NOT LOOK QUITE AS CAPPED ALOFT ALLOWING FOR BETTER INSTABILITIES...CAPES...UPDRAFTS...ETC. THE SE COUNTIES' SHEAR AND LIFT WILL BE ENHANCED BY A LOW LEVEL JET ALONG WITH AN ENHANCED MID LEVEL JET EXIT REGION. DEW POINTS IN THE LOWER TO MIDDLE 50S WILL BE MARGINAL BUT MAY BE JUST ENOUGH ALONG THE FRONT FOR SOME MARGINALLY SEVERE STORMS ALONG THE FRONT...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. ACROSS THE REST OF C AL...WARMER TEMPERATURES ALOFT COULD LIMIT SURFACE INSTABILITY BUT ELEVATED STORMS ARE POSSIBLE...WITH SMALL HAIL POSSIBLE IN THE STRONGER STORMS ALONG THE FRONT AND SOME GUSTY WINDS. OVERALL MOISTURE IS LIMITED...WITH PW'S OF 1-1.2 AT MOST EXPECTED AND HEAVY RAINFALL IS NOT EXPECTED. STORMS CLEAR OUT QUICKLY DURING THE EVENING AS THE FRONT PROGRESSES SO ONLY A SLIGHT CHANCE OF SHOWERS SE IN THE EARLY EVENING. THE REMAINDER OF THE WORK WEEK LOOKS DRY WITH A SHOT OF COLD AIR FOR TUE NT THRU THU NT BEHIND THE FRONT. THE RIDGE THEN SETTLES INTO THE NE/ERN U.S. FOR FRI INTO THE WEEKEND FOR A MUCH MODERATING BUT DRY AIR MASS WITH NE/E FLOW AROUND THE BASE OF THE RIDGE ACROSS C AL. AS WE MOVE INTO LATE SUN...ANOTHER FRONTAL SYSTEM WILL APPROACH THE DEEP SOUTH. LEANING TOWARD THE SLOWER EURO WITH THE ARRIVAL OF THE NEXT SYSTEM AS ONE...IT HAS BEEN MORE CONSISTENT AND TWO...THE UPPER FLOW IS NOT CONDUCIVE OF QUICKLY MOVING ANOTHER SYSTEM THROUGH THE S AS IT WILL TAKE TIME TO BREAK DOWN THE UPPER RIDGE IN PLACE. HOWEVER...WITH TIMING DIFFERENCES WILL KEEP WITH LOW POPS FOR SUN NT THRU MON. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 31 47 29 56 / 90 10 0 0 0 ANNISTON 66 31 48 28 57 / 80 10 0 0 0 BIRMINGHAM 64 31 50 30 57 / 80 0 0 0 0 TUSCALOOSA 67 32 52 30 58 / 80 0 0 0 0 CALERA 65 32 51 30 57 / 80 0 0 0 0 AUBURN 70 32 50 30 58 / 60 20 0 0 0 MONTGOMERY 68 34 53 31 59 / 50 10 0 0 0 TROY 71 34 53 31 59 / 50 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 75/08/56
Hazardous weather outlook, Mar 5, 11:06 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1106 AM CST TUE MAR 5 2013 ALZ011>015-017>050-061715- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1106 AM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS A COLD FRONT PASSES THROUGH CENTRAL ALABAMA...THERE WILL BE A SMALL CHANCE OF STRONG AND SEVERE STORMS AREA WIDE. THE BEST CHANCE WILL GENERALLY BE ALONG AND SOUTHEAST OF A LINE FROM WEDOWEE...IN RANDOLPH COUNTY...TO MONTGOMERY. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREATS. THE TORNADO THREAT IS MINIMAL BUT NOT ZERO. BREEZY CONDITIONS WILL EXIST ACROSS ALL OF CENTRAL ALABAMA FROM NOON THROUGH 8PM THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON ACROSS THE SOUTHEASTERN COUNTIES.
In the hours before
Local storm report, Mar 5, 2:30 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG S ENTERPRISE 32.74N 86.62W
03/05/2013 CHILTON AL 911 CALL CENTER
THREE LARGE TREES DOWN BLOCKING THE ROAD NEAR THE
INTERSECTION OF COUNTY ROADS 24 AND 49.
&&
TGOGGINSLocal storm report, Mar 5, 2:35 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 1 ESE JEMISON 32.95N 86.73W
03/05/2013 E50 MPH CHILTON AL NWS EMPLOYEE
&&
TGOGGINSLocal storm report, Mar 5, 2:50 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 3 NE BRENT 32.97N 87.13W
03/05/2013 BIBB AL EMERGENCY MNGR
ONE TREE DOWN ALONG HWY 25 NEAR CAHAWBA CHRISTIAN
ACADEMY.
&&
TGOGGINSSpecial weather statement, Mar 5, 2:54 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CST TUE MAR 5 2013
ALZ038-052145-
CHAMBERS AL-
254 PM CST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 345 PM
CST...
AT 254 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WADLEY TO STILL WATERS
RESORT...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STROUD...
LAFAYETTE...
LANETT...
VALLEY...
SPARKLING SPRINGS...
&&
LAT...LON 3275 8514 3275 8528 3273 8529 3274 8543
3273 8544 3274 8549 3273 8549 3273 8559
3311 8559 3311 8523 3286 8518 3285 8515
3281 8516 3278 8512
TIME...MOT...LOC 2054Z 274DEG 42KT 3314 8558 3273 8584
GRANTHAMLocal storm report, Mar 5, 2:57 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG CENTREVILLE 32.97N 87.13W
03/05/2013 BIBB AL 911 CALL CENTER
METAL AWNING/CANOPY BLOWN OFF BUILDING IN DOWNTOWN. WINDS
ESTIMATED AROUND 40-45 MPH. TIME ESTIMATED FROM RADAR.
&&
TGOGGINSSpecial weather statement, Mar 5, 3:00 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CST TUE MAR 5 2013
ALZ042-044>047-049-052145-
BULLOCK AL-LEE AL-LOWNDES AL-MACON AL-MONTGOMERY AL-PIKE AL-
300 PM CST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR PIKE...MONTGOMERY...MACON...
SOUTHEASTERN LOWNDES...LEE AND BULLOCK COUNTIES UNTIL 345 PM CST...
AT 259 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMP HILL TO 10 MILES
NORTHWEST OF I65 AND AL 185...AND MOVING EAST AT 65 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FORT DEPOSIT...
MILSTEAD...
NOTASULGA...
TUSKEGEE...
AUBURN...
&&
LAT...LON 3175 8615 3196 8619 3196 8630 3205 8631
3204 8639 3196 8641 3196 8679 3243 8619
3240 8605 3249 8580 3258 8580 3258 8571
3271 8567 3274 8511 3251 8500 3241 8544
3202 8543 3199 8559 3179 8566 3168 8580
TIME...MOT...LOC 2100Z 283DEG 59KT 3278 8561 3193 8670
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:28 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Mar 5, 10:19 AM CST | Special Weather Statement | BMX | Marion | 26 min |
| Mar 5, 10:41 AM CST | Severe Thunderstorm Warning | BMX | Marion | 34 min |
| Mar 5, 10:55 AM CST | Special Weather Statement | BMX | Winston | 35 min |
| Mar 5, 11:12 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 63 min |
| Mar 5, 11:34 AM CST | Special Weather Statement | BMX | Pickens | 56 min |
| Mar 5, 12:33 PM CST | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 42 min |
| Mar 5, 12:41 PM CST | Special Weather Statement | BMX | Greene, Hale, Perry, Sumter | 49 min |
| Mar 5, 1:08 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 67 min |
| Mar 5, 1:31 PM CST | Special Weather Statement | BMX | Autauga, Chilton, Coosa, Dallas, Marengo, Perry | 44 min |
| Mar 5, 1:51 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Talladega | 39 min |
| Mar 5, 2:21 PM CST | Special Weather Statement | BMX | Autauga, Elmore, Lowndes, Montgomery | 39 min |
| Mar 5, 2:24 PM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Elmore, Randolph, Tallapoosa | 66 min |
| Mar 5, 2:27 PM CST | Special Weather Statement | BMX | Calhoun, Cleburne | 48 min |
| Mar 5, 2:54 PM CST | Special Weather Statement | BMX | Chambers | 51 min |
| Mar 5, 3:00 PM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Montgomery, Pike | 45 min |
| Mar 5, 3:48 PM CST | Special Weather Statement | BMX | Barbour, Bullock, Pike, Russell | 57 min |
| Mar 5, 4:43 PM CST | Special Weather Statement | BMX | Barbour | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.